MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN GANZ TRUE SIZE THERMODILUTION CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN GANZ TRUE SIZE THERMODILUTION CATHETER; CATHETER, FLOW DIRECTED
Model Number 096F6P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a swan ganz balloon dislodged from the catheter during a procedure in the cath lab.The patient was admitted and being catheterized for further diagnosis and treatment of chronic systolic heart failure.Upon first pass into the heart, the balloon was inflated and wedged.The balloon was visible under fluoroscopy.The catheter was then removed and reinserted for a second pass.Upon attempting to inflate and wedge, no balloon was visible under fluoroscopy after second insertion.The catheter was removed and there was no visible balloon.Per hospital report, there were no visible evidence of foreign material in patient vasculature at any point during the procedure, which lead the staff to believe the piece of balloon was caught in the sheath.The patient did not have any adverse event or injury related to the procedure and remained hospitalized for further care as the patient required a pacemaker.The sales rep was able to observe the swan and it appeared as if the balloon was completely sheared off.There were no fragments remaining on the catheter.Information of the introducer brand or size was unknown.
 
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming with the evaluation.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Per follow up with customer, risk management at the hospital refused to return catheter to edwards.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
SWAN GANZ TRUE SIZE THERMODILUTION CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
MDR Report Key17770256
Report Number2015691-2023-16025
Device Sequence Number17946866
Product Code DYG
UDI-Device Identifier00690103000245
UDI-Public(01)00690103000245(17)250501(11)230502(10)65023541
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K810124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/01/2025
Device Model Number096F6P
Device Lot Number65023541
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown